Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 143, NWS Paducah, KY

July 22, 2005Daviess County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jul 22, 2005, 2:40 AM CDT for Daviess County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2005, 2:40 AM CDT (07:40 UTC)
Expired
Jul 22, 2005, 3:30 AM CDT
In force
50 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Daviess County, KY

The radar

The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2969 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2969 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:00 PM CDT, 11 hours 40 minutes earlier.

Area forecast discussion, Jul 21, 3:00 PM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT THU JUL 21 2005

SHORT RANGE

HEAT IS THE TOPIC OF THE FORECAST AGAIN TODAY. SFC OBS FROM AROUND
THE FA SHOW THE HI RANGED FROM 103 IN HPX TO 115 AT CGI AT 19Z (HPX
IS THE ONLY SITE NOT AT OR ABOVE 105 HI. RADAR LOOPS INDICATED ONE
CELL POPPED UP OVER SIL AND DISSIPATED WITHIN A COUPLE VOLUME SCANS.
VIS AND IR SAT INDICATED NUMEROUS BOUNDARIES/MCVS MOVING OR
ROTATING THROUGH THE AREA TODAY...BUT CANT SEEM TO GET CONVECTION
GOING. LATEST VIS SAT AND OBS SHOW CU FIELD DECAYING ATTM. AS
PREVIOUS DISCUSSIONS HAVE MENTIONED AND ILX RAOB CONFIRM...700 MB
TEMPS TOO WARM TO SUPPORT CONVECTION OVER FA. THIS WAS SUPPORTED AS
WELL BY HPC QPF DISCUSSION.

ALTHOUGH NOT A GREAT DEAL OF DIFFERENCE PREFER THE 12Z THU GFS RUN
OVER THE NAM...ESPECIALLY OVERNIGHT. IF AN MCS DOES ADVECT INTO THE
FA IT WILL BE DECAYING IF NOT DIMINISHED BY ITS ARRIVAL. AND MUCH
PREFER THE FARTHER EAST SCENARIO OF THE GFS. CANT RULE OUT ANY
POSSIBILITY OF THE MCS REACHING THE AREA BUT WILL LOWER POPS AS MUCH
AS POSSIBLE AND STILL MAINTAIN CONSISTENCY.

NOTICED MOS ARE IN GOOD AGREEMENT WITH DECREASING DEW POINTS. IT
MUST BE PICKING UP ON AN MCS BRINGING A LITTLE DRIER AIR INTO THE
REGION...WHICH ALSO MUST BE WHERE THEY ARE PICKING UP ON THE NORTH
WINDS. NOT CONFIDENT OF THIS PARTICULAR SOLUTION. HOWEVER...AS MOS
DECREASES MOISTURE IT INCREASE TEMPS ACCORDINGLY. THEREFORE...WHETHER
OR NOT THIS SCENARIO PANS OUT HIS WILL STAY IN ADVISORY/WARNING
CRITERIA. EITHER DUE TO INCREASED TEMP OR MAINTAINING RH OR BOTH.
THUS...HEAT WARNING WILL STAND FOR NOW.

.LONG TERM DISCUSSION...TUESDAY THROUGH THURSDAY

THE MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT WITH EACH OTHER AND
THE EXISTING FORECAST THROUGH THE PERIOD.  A COLD FRONT IS STILL
FORECAST TO DIP INTO THE QUAD STATE EARLY WEDNESDAY.  THE MAIN
CHANGE IS THAT THE FRONT IS EXPECTED TO HANG OUT ACROSS THE AREA
WEDNESDAY AND WEDNESDAY NIGHT...BEFORE EXITING THE AREA THURSDAY.

THE PRECIPITATION FORECAST IS UNCHANGED THROUGH WEDNESDAY.  THERE
IS A 20 POP AREAWIDE ON TUESDAY FOR DIURNAL CONVECTION...DUE TO
THE COOLING THAT IS GOING ON ALOFT...AS THE UPPER HIGH SINKS TO THE
SOUTHEAST OF THE AREA.  TUESDAY NIGHT THE POPS WILL BE 20 SOUTH AND
30 NORTH FOR THE POTENTIAL OF SOMETHING MOVING OFF OF THE
APPROACHING FRONT.  30 POPS WILL BE THE RULE WEDNESDAY AND WEDNESDAY
NIGHT...WITH THE FRONT EXPECTED TO BE DRAPED SOMEWHERE ACROSS THE
FORECAST AREA.  FOR THE NEW DAY 7 PERIOD...THE FRONT IS EXPECTED TO
PUSH SOUTHEAST OF THE REGION...SO FOCUSED 30 POPS IN THE SOUTH AND
EAST...WITH A 20 IN THE NORTHWEST.

TEMPERATURES WILL SLOWLY MODERATE TO NEAR NORMAL LEVELS BY THE END
OF THE PERIOD.  TUESDAY HIGHS WILL BE IN THE LOWER 90S...WITH HEAT
INDICES BETWEEN 100 TO 105.  SO EVEN THOUGH THE WORST OF THE HOT AND
HUMID CONDITIONS AND THE HEAT WARNING WILL BE DONE MONDAY...SOME
LESSER...BUT STILL SIGNIFICANT HEAT AND HUMIDITY WILL LINGER ACROSS
THE AREA ON TUESDAY.  DEPENDING ON WHERE THE FRONT ENDS UP ON
WEDNESDAY...SOUTHERN PORTIONS OF THE AREA COULD SEE YET ANOTHER DAY
OF HEAT INDICES OVER 100.  HOWEVER...BEHIND THE FRONT ON THURSDAY
THE ENTIRE AREA SHOULD SEE HIGHS NEAR NORMAL...WITH LESS HUMIDITY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...EXCESSIVE HEAT WARNING FROM NOON TODAY UNTIL 6 PM MONDAY FOR
      ALL COUNTIES.
.MO...EXCESSIVE HEAT WARNING FROM NOON TODAY UNTIL 6 PM MONDAY FOR
      ALL COUNTIES.
.IL...EXCESSIVE HEAT WARNING FROM NOON TODAY UNTIL 6 PM MONDAY FOR
      ALL COUNTIES.
.IN...EXCESSIVE HEAT WARNING FROM NOON TODAY UNTIL 6 PM MONDAY FOR
      ALL COUNTIES.

&&

KH/DRS
Hazardous weather outlook, Jul 21, 4:22 AM CDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CDT THU JUL 21 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-221000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
422 AM CDT THU JUL 21 2005

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON CDT TODAY TO 6 PM
CDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL TOP OUT AROUND 105 DEGREES ACROSS MUCH OF THE AREA
THIS AFTERNOON. AN EXCESSIVE HEAT WARNING BEGINS TODAY AT NOON FOR
THE ENTIRE AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST
INDIANA...SOUTHERN ILLINOIS AND WESTERN KENTUCKY. STRONG WINDS ARE
THE MOST LIKELY HAZARD. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY
RAIN AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDICES WILL REACH 105 TO 115 EACH AFTERNOON...FROM FRIDAY
THROUGH MONDAY. DUE TO THE EXTENDED PERIOD OF HIGH HEAT INDICES...THE
EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 1:45 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
145 AM CDT FRI JUL 22 2005

ILZ076>078-083-INZ081-082-085>088-220730-
EDWARDS IL-GIBSON IN-PIKE IN-POSEY IN-SPENCER IN-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WHITE IL-
145 AM CDT (145 AM EST) FRI JUL 22 2005

...STRONG THUNDERSTORMS AFFECTING SOUTHWEST INDIANA...

AT 145 AM...DOPPLER RADAR DETECTED STRONG THUNDERSTORMS MOVING
SOUTHEAST AT 30 MPH ACROSS SOUTHWEST INDIANA. THE STORMS WERE
GENERALLY ALONG AND EAST OF A MOUNT CARMEL ILLINOIS...ROCKPORT
INDIANA LINE.

THROUGH 300 AM...THE STRONGEST STORMS WILL CONTINUE TO AFFECT
PORTIONS OF GIBSON...PIKE...WARRICK AND SPENCER COUNTIES IN
SOUTHWEST INDIANA...AS WELL AS EDWARDS AND WABASH COUNTIES IN
SOUTHEAST ILLINOIS. THE STORMS COULD PRODUCE WIND GUSTS AS HIGH AS
50 MPH...ALONG WITH PEA SIZE HAIL. THE STORMS WILL ALSO PRODUCE VERY
HEAVY RAINFALL...WHICH COULD RESULT IN STANDING WATER IN LOW LYING
AND POOR DRAINAGE AREAS.

CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS...OR LOCAL MEDIA
FOR FURTHER UPDATES...AND POSSIBLE WARNINGS. WINDS OF 35 TO 50 MPH
WILL HAVE THE POTENTIAL TO TOSS AROUND UNSECURED OUTDOOR OBJECTS...
BRING DOWN TREE BRANCHES AND LIMBS...AND COULD EVEN KNOCK DOWN A TREE
OR TWO.

CN
Special weather statement, Jul 22, 2:20 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
220 AM CDT FRI JUL 22 2005

ILZ076>078-083-087-INZ081-082-085>088-KYZ014-015-018>020-220800-
DAVIESS KY-EDWARDS IL-GALLATIN IL-GIBSON IN-HENDERSON KY-MCLEAN KY-
PIKE IN-POSEY IN-SPENCER IN-UNION KY-VANDERBURGH IN-WABASH IL-
WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-
220 AM CDT (220 AM EST) FRI JUL 22 2005

...STRONG THUNDERSTORMS AFFECTING THE TRI STATE...

AT 220 AM CDT...DOPPLER RADAR SHOWED THE LEADING EDGE OF VERY STRONG
THUNDERSTORMS WAS FROM MOUNT CARMEL ILLINOIS...TO JUST NORTH OF
EVANSVILLE...TO NEAR SANTA CLAUS IN SOUTHWEST INDIANA. THE LINE WAS
MOVING SOUTH AT 30 MPH. THE THUNDERSTORMS WILL CONTINUE TO SPREAD
ACROSS THE REMAINDER OF SOUTHWEST INDIANA THROUGH 300 AM...WITH THE
ACTIVITY REACHING NORTHWEST KENTUCKY BY 300 AM OR 330 AM. THE
STORMS WILL BE CAPABLE OF STRONG WINDS 35 TO 50 MPH...PEA SIZE HAIL
AND TORRENTIAL RAINFALL. OUTFLOW WINDS WELL OUT AHEAD OF THE
THUNDERSTORMS MAY ALSO REACH SPEEDS IN EXCESS OF 35 MPH.

CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS...OR LOCAL MEDIA
FOR FURTHER UPDATES...AND POSSIBLE WARNINGS. WINDS OF 35 TO 50 MPH
WILL HAVE THE POTENTIAL TO TOSS AROUND UNSECURED OUTDOOR OBJECTS...
BRING DOWN TREE BRANCHES AND LIMBS...AND COULD EVEN KNOCK DOWN A TREE
OR TWO.

CN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:38 PM CDTSevere Thunderstorm WarningPAHMcCracken22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.